Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Normality and paracompactness
of the Fell topology


Authors: L'. Holá, S. Levi and J. Pelant
Journal: Proc. Amer. Math. Soc. 127 (1999), 2193-2197
MSC (1991): Primary 54B20
Published electronically: March 1, 1999
MathSciNet review: 1485480
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a Hausdorff topological space and $CL(X)$ the hyperspace of all closed nonempty subsets of $X$. We show that the Fell topology on $CL(X)$ is normal if and only if the space $X$ is Lindelöf and locally compact. For the Fell topology normality, paracompactness and Lindelöfness are equivalent.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54B20

Retrieve articles in all journals with MSC (1991): 54B20


Additional Information

L'. Holá
Affiliation: Mathematical Institute, Slovak Academy of Sciences, Štefániková 49 Bratislava, Slovakia
Email: hola@mau.savba.sk

S. Levi
Affiliation: Dipartimento di Matematica, Universita di Milano, Via C. Saldini 50, 20133 Milano, Italy
Email: slevi@vmimat.mat.unimi.it

J. Pelant
Affiliation: Mathematical Institute, Czech Academy of Sciences, Žitná 25, 115 67 Praha, Czech republic
Email: pelant@beba.cesnet.cz

DOI: https://doi.org/10.1090/S0002-9939-99-04737-1
Keywords: Fell topology, locally compact Hausdorff space, Lindel\"{o}f space, normal space, $\sigma $-compact
Received by editor(s): February 12, 1997
Received by editor(s) in revised form: October 7, 1997
Published electronically: March 1, 1999
Additional Notes: The third author was partially supported by the grant GACR 201/94/0069 and the grant 119 401 of Acad. Sci. CR
Communicated by: Alan Dow
Article copyright: © Copyright 1999 American Mathematical Society